Congruences characterizing twin primes

Jan Górowski, Adam Łomnicki


Inspired by P.A. Clement’s results in [2], we give new necessary and sufficient conditions for two prime numbers to be twin primes.


prime number, twin prime pair

Mathematics Subject Classification

11A41, 11A07


Aebi, Ch. and G. Cairns. C"atalan numbers, primes, and twin primes." Elem. Math. 63 (2008): 153-164.

Clement, P.A. "Congruences for sets primes." Amer. Math. Monthly 56 (1949): 23-25.

Dence, J.B. and T.P. Dence. "A necessary and sufficient conditions for twin primes." Missouri J. Math. Sci. 7 (1995): 129-131.

Gold, J.F. and D.H. Tucker. "A characterization of twin prime pairs." Proceedings NCUR V.1 (1991): 362-366.

Górowski, J. and A. Łomnicki. "Around the Wilson’s theorem." Ann. Univ. Paedagog.Crac. Stud. Did. Math. Pert. (to appear).

Ribenboim, P. "The little book of big primes." New York: Springer Verlag, 1991.

Sierpiński, W. "Elementary theory of numbers." Second edition. North-Holland Mathematical Library 31. Amsterdam: North-Holland Publishing Co.,; Warsaw: PWN–Polish Scientific Publishers, 1988.

Yan, S.Y. "Number Theory for Computing." Second edition. Berlin: Springer Verlag, 2002.

Full Text: PDF

Download statistics: 2467

e-ISSN: 2300-133X, ISSN: 2081-545X

Since 2017 Open Access in De Gruyter and CrossCheck access cofinanced by The Ministry of Science and Higher Education - Republic of Poland - DUN 775/P-DUN/2017 see more

The Journal is indexed in:
and others see Abstracting and Indexing list

AUPC SM is on the List of the Ministry’s scored journals with 20 points for 2019

Deklaracja dostępności cyfrowej